Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Took a dose of sudafed. Had disorientation, heart palpitations, hallucinations. What is wrong?

I am a 39 yo female who is 5 0 and weight 110 lbs who recently took a dose of Sudafed12 hr. extended release for the first time. When I went to sleep, I noted a strange feeling of disorientation, heart palpitations, and possible hallucinations. Needless to say, I do not like the side effects I am getting. I am tired and want to go to bed. How long will I expect to feel this way?
Asked On : Wed, 2 Jan 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Sudafed is pseudoephedrine which has been documented to produce the above side-effects-disorientation, palpitations and perceptual abnormalities. The half life of the drug is 10-15 hours which means the drug might take a maximum of 60-70 hours i.e 3 days to be completely washed off from your body. You might expect the drug effects to last 1-2 days. You can report the adverse effects to your doctor and avoid the drug in the future. Hope you found the information useful.
Dr Sundar Gnanavel
Answered: Fri, 4 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor